Alert archive / Illinois / Tornado Warnings in 2007

Tornado Warning 14, NWS Quad Cities, IA

June 1, 2007Stephenson County, Illinois

NWS Quad Cities, IA issued this tornado warning at Jun 1, 2007, 3:44 PM CDT for Stephenson County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2007, 3:44 PM CDT (20:44 UTC)
Expired
Jun 1, 2007, 4:45 PM CDT
In force
61 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 109 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 12:35 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
259 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDVN 012044
TORDVN
ILC177-012145-
/O.NEW.KDVN.TO.W.0014.070601T2044Z-070601T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
344 PM CDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  STEPHENSON COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 445 PM CDT.

* AT 339 PM CDT...TRAINED WEATHER SPOTTERS REPORTED ROTATION IN THE 
  CLOUDS AS THE STORMS WERE ENTERING SOUTHWESTERN STEPHENSON COUNTY. 
  THE STORMS WERE NORTH AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  FREEPORT AROUND 350 PM CDT...
  CEDARVILLE AND 6 MILES EAST OF LENA AROUND 355 PM CDT...
  8 MILES WEST OF DAKOTA AROUND 400 PM CDT...
  7 MILES EAST OF WINSLOW AROUND 405 PM CDT...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
EASTERN IOWA.

LAT...LON 4223 8989 4223 8944 4247 8941 4250 8984

$$

12/50
2 follow-up statements
000 
WWUS53 KDVN 012104
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
403 PM CDT FRI JUN 1 2007

ILC177-012145-
/O.CON.KDVN.TO.W.0014.000000T0000Z-070601T2145Z/
STEPHENSON IL-
403 PM CDT FRI JUN 1 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
STEPHENSON COUNTY...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY 
NEAR RED OAK...OR ABOUT 8 MILES NORTH OF FREEPORT...MOVING NORTH AT 
35 MPH. OTHER THUNDERSTORMS WITH STRONG WINDS WILL AFFECT 
SOUTHEASTERN PARTS OF THE COUNTY...SOUTH OF FREEPORT...THROUGH 430 
PM.

THE TORNADO WILL BE NEAR...
  BUENA VISTA...AFOLKEY AND MC CONNELL AROUND 410 PM CDT...
  ORANGEVILLE AND 6 MILES WEST OF ROCK GROVE AROUND 425 PM CDT...
  ONECO AROUND 435 PM CDT...
  8 MILES EAST OF WINSLOW AROUND 440 PM CDT...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
EASTERN IOWA.

LAT...LON 4223 8989 4223 8944 4247 8941 4250 8984

$$

12/50
000 
WWUS53 KDVN 012138
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
437 PM CDT FRI JUN 1 2007

ILC177-012147-
/O.EXP.KDVN.TO.W.0014.000000T0000Z-070601T2145Z/
STEPHENSON IL-
437 PM CDT FRI JUN 1 2007

...THE TORNADO WARNING FOR STEPHENSON COUNTY EXPIRES AT 445 PM CDT...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS 
WEAKENED AND HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO 
WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING.

LAT...LON 4223 8989 4223 8944 4247 8941 4250 8984

$$

12/50

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 1, 3:00 PM CDT, 44 minutes earlier.

Area forecast discussion, Jun 1, 3:00 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT FRI JUN 1 2007

.SYNOPSIS...
UPPER LOW SPINNING OVER CENTRAL SD PER LATEST WATER VAPOR IMAGERY.
VORT LOBE ROTATING AROUND UPPER LOW WAS PROVIDING SUPPORT FOR A
COUPLE OF SEVERE/NEAR SEVERE LINES OF STORMS CROSSING CWA ATM.  THE
UPPER ENERGY WAS MOVING OVER A VERY UNSTABLE AIRMASS WITH CAPES
AROUND 2300 J/KG PER 17Z DVN SOUNDING.  SHEAR ALSO IMPRESSIVE WITH
SELY SFC WINDS AROUND 15KTS AHEAD OF THE LINE WITH SWLY 50 TO 55KTS
H5 WINDS.

.SHORT TERM...TONIGHT AND SATURDAY...
A COUPLE MORE ROUNDS OF STORMS ARE EXPECTED OVERNIGHT INTO SATURDAY
AS ADDITIONAL ENERGY ROTATES NORTHEAST THROUGH AREA.  FOR
TONIGHT...S/W ENERGY SUPPORTING CONVECTION CURRENTLY OVER THE PLAINS
SHOULD MOVE THROUGH THE WRN CWA AFTER MIDNIGHT.  WITH GOOD LOW LEVEL
MOISTURE IN THE FORM OF H8 DEWPOINTS AROUND 10 TO 12C AND PWS AOA
1.50 FEEL THE THREAT FOR SOME ISOLATED HEAVY RAINS WILL BE
POSSIBLE.  SINCE THIS AREA HAS BEEN HIT SEVERAL TIMES DURING THE
PAST WEEK WITH DECENT RAINS AND 1HR FFG GUIDANCE IS BETWEEN 1.5 AND
2 INCHES IN THE WRN PART OF THE CWA...HAVE ISSUED A FLOOD WATCH FOR
TONIGHT.  FOR SATURDAY...BETTER THUNDERSTORM THREAT WILL BE NEAR AND
EAST OF THE MISSISSIPPI RIVER FROM A COMBINATION OF DEBRIS FROM THE
OVER NIGHT THUNDERSTORMS DURING THE MORNING AND THEN REDEVELOPMENT
IN THE AFTERNOON.  NAM SHOWING A NARROW SWATH OF CAPES AROUND
2000J/KG WORKING EAST THROUGH EXTREME EASTERN IA/NE MO AND NW IL
LATE SATURDAY AFTERNOON AND EARLY EVENING ALONG WITH JET SEGMENT
NEAR UPPER LOW PROGGED TO BE OVER SWRN MN SAT AFTERNOON.

...DLF...

.LONG TERM...SUNDAY THROUGH FRIDAY...
UPPER LOW WILL CONTINUE TO FILL AS IT FINALLY DRIFTS INTO THE GREAT
LAKES REGION BY MONDAY. MODELS IN GENERAL AGREEMENT ON THE MIGRATION
OF THE UPPER PATTERN TO NORTHWEST FLOW...BUT SHOWING THE USUAL
DISAGREEMENTS IN TIMING OF SHORT WAVES. UNTIL IT DOES...RAIN CHANCES
CONTINUE CWA-WIDE. TUESDAY AND TUESDAY NIGHT PRESENT THE BEST
OPPORTUNITY FOR A RAIN-FREE FORECAST AS DRIER NORTHWEST FLOW
DOMINATES AND MAIN ENERGY PROGGED TO STAY NORTH AND EAST OF OUR
CWFA. LOW POPS WARRANTED FOR THE END OF THE WORK WEEK AS
DIFFICULT-TO-TIME IMPULSES DROP DOWN OUT OF MANITOBA.  TEMPS
EXPECTED TO MODERATE NEXT WEEK WITH SLIGHTLY LOWER DEW POINTS.

..33..

&&

.AVIATION...
FIRST LINE OF CONVECTION CURRENTLY EAST OF THE MS RIVER AND EAST OF
ALL TAFS SITES. ANOTHER LINE OF TSRA OVER KCID TO MOVE THROUGH KDBQ
AND KMLI IN THE 21Z TO 23Z TIME FRAME STORMS HAVE POTENTIAL FOR
GUSTS GREATER THAN 50KTS AND LARGE HAIL A TORNADO WATCH IN EFFECT
THROUGH 00Z COVERS KMLI/KCID/KBRL/KDBQ TAF SITES.  THUNDERSTORMS
EXPECTED TO MOVE THROUGH REGION AGAIN BETWEEN 03Z AND 12Z.  EXPECT
IFR CONDITIONS WITH +SHRA ESPECIALLY AT KCID AND KBRL. ...DLF...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH TONIGHT WEST OF A LINE FROM MANCHESTER
THROUGH KEOKUK.
IL...NONE.
MO...FLASH FLOOD WATCH TONIGHT FOR CLARK AND SCOTLAND COUNTIES.
Hazardous weather outlook, Jun 1, 5:35 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
535 AM CDT FRI JUN 1 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-021045-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
535 AM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL BE FOUND EARLY THIS MORNING ACROSS FAR EASTERN
IOWA AND MOST OF NORTHWEST ILLINOIS. VISIBILITIES WILL BE AS LOW
AS A QUARTER MILE. A DENSE FOG ADVISORY HAS BEEN ISSUED FOR MOST
OF NORTHWEST AND WEST CENTRAL ILLINOIS UNTIL 9 AM.

THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TODAY. THE STORM
PREDICTION CENTER HAS PLACED A SLIGHT RISK FOR SEVERE
THUNDERSTORMS WEST OF A LINE FROM NEAR DYERSVILLE...THROUGH THE
QUAD CITIES...TO MACOMB. THE MAIN SEVERE WEATHER RISK IS LARGE
HAIL AND DAMAGING WIND...WITH A LOW POTENTIAL FOR TORNADOES FROM
MID AFTERNOON INTO EARLY EVENING. IT APPEARS THAT THERE WILL BE
ADEQUATE MOISTURE AND SHEAR FOR A FEW SUPERCELL THUNDERSTORMS...
BUT INSTABILITY WILL BE LARGELY DEPENDENT ON HOW MUCH CLEARING
OF CLOUD COVER TAKES PLACE LATER TODAY.

ANY STORMS THAT DEVELOP TODAY WILL HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL. THIS MAY RESULT IN MINOR FLOODING IN AREAS
OF EASTERN IOWA AND NORTHEAST MISSOURI THAT RECEIVED SIGNIFICANT
RAINFALL OVER THE PAST FEW DAYS.

MINOR FLOODING IS EXPECTED TO OCCUR ALONG THE IOWA RIVER NEAR
MARENGO DUE TO RECENT RAINFALL. A FLOOD WARNING IS IN EFFECT FOR
THAT SITE AND FURTHER INFORMATION CAN BE FOUND IN THE LATEST FLOOD
STATEMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A NEAR DAILY CHANCE OF THUNDERSTORMS FROM SATURDAY THROUGH
THURSDAY.

ON SATURDAY CLOUDS AND PRECIPITATION ONGOING EARLY IN THE DAY ARE
LIKELY TO LIMIT ANY SEVERE POTENTIAL BY LIMITING HEATING AND
DESTABILIZATION OF THE ATMOSPHERE.  THUS...THE RISK OF SEVERE
WEATHER IS LOW.  IF SUNSHINE CAN BREAK THROUGH AND WARM TEMPERATURES
MORE THAN EXPECTED...THE RISK OF SEVERE STORMS INCREASES.

AT THIS TIME...THERE IS NO CLEAR INDICATION REGARDING THE RISK OF
SEVERE STORMS BEYOND SATURDAY.

THERE IS THE POSSIBILITY OF LOCALLY HEAVY RAINFALL DURING THE PERIOD
WHICH MAY RESULT IN SOME LOCALIZED FLOODING.  THIS EXTENDED PERIOD
OF WET WEATHER MAY ALSO RESULT IN FURTHER RISES ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON INTO
THIS EVENING.

SHEETS/LE

In the hours before

Local storm report, Jun 1, 3:12 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TORNADO          5 SW GALENA             42.37N 90.50W
06/01/2007                   JACKSON            IA   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT AND RELAYED BY WFO MILWAUKEE.

&&

ELLIOTT
Local storm report, Jun 1, 3:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TORNADO          3 S SCALES MOUND        42.43N 90.25W
06/01/2007                   JO DAVIESS         IL   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS A TORNADO ON THE GROUND.

&&

ELLIOTT
Local storm report, Jun 1, 3:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     TORNADO          2 S SCALES MOUND        42.45N 90.25W
06/01/2007                   JO DAVIESS         IL   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED TORNADO ON THE GROUND MOVING
            EAST. NO DAMAGE REPORTS SO FAR.

&&

STEVEK
Local storm report, Jun 1, 3:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     5 NE MOUNT CARROLL      42.15N 89.91W
06/01/2007                   CARROLL            IL   LAW ENFORCEMENT

            TREES DOWN ON FUNK ROAD NORTHEAST OF MOUNT CARROLL OFF OF
            ROUTE 78.

&&

ELLIOTT
Local storm report, Jun 1, 3:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     FUNNEL CLOUD     3 W APPLE RIVER CANYON  42.45N 90.11W
06/01/2007                   JO DAVIESS         IL   FIRE DEPT/RESCUE

            FUNNEL CLOUD REPORTED BY FIRE DEPARTMENT PERSONNEL.

&&

ELLIOTT
Special weather statement, Jun 1, 3:43 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 PM CDT FRI JUN 1 2007

IAZ041-042-053-054-066-068-012200-
CLINTON IA-DELAWARE IA-DUBUQUE IA-JACKSON IA-JONES IA-SCOTT IA-
343 PM CDT FRI JUN 1 2007

...THUNDERSTORMS WITH GUSTY WINDS AND HEAVY DOWNPOURS MOVING ACROSS
THE AREA...

AN LINE OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 5 PM.
STRONG GUSTY WINDS OF 40 TO 45 MPH...HEAVY DOWNPOURS...AND DEADLY
LIGHTNING WILL OCCUR WITH THESE STORMS. HEAVY RAIN WILL LEAD TO
RISES ON STREAMS AND CREEKS...FLOOD LOW LYING AREAS...AND CAUSE
PONDING OF WATER ON STREETS AND ROADS.

REMEMBER...IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND AND FIND
AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN.

KUHL

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:03 AM CDTDense Fog AdvisoryDVNBureau, Carroll, Hancock, Henderson, Henry, McDonough and 6 more5 hr
Jun 1, 1:05 PM CDTTornado WarningDVNRock Island40 min
Jun 1, 1:31 PM CDTSevere Thunderstorm WarningDVNMcDonough, Warren59 min
Jun 1, 1:44 PM CDTSevere Thunderstorm WarningDVNRock Island47 min
Jun 1, 1:50 PM CDTSevere Thunderstorm WarningDVNWhiteside55 min
Jun 1, 2:05 PM CDTSevere Thunderstorm WarningDVNHenry55 min
Jun 1, 2:33 PM CDTSevere Thunderstorm WarningDVNCarroll57 min
Jun 1, 2:36 PM CDTTornado WarningDVNJo Daviess54 min
Jun 1, 3:14 PM CDTTornado WarningDVNWhiteside61 min
Jun 1, 4:26 PM CDTSevere Thunderstorm WarningDVNBureau64 min

Nearby

Tornado Warnings in Illinois, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.